MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that event log files were submitted for review.The event log files captured a couple low voltage hazard events on (b)(6) 2024 and (b)(6) 2024.It appeared that the mobile power unit (mpu) lost power which triggered the system controller's backup battery (ebb).It was unclear what caused the loss of power.The patient noted it was broken.Related manufacturer reference number: 2916596-2024-00436.(b)(6).
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm was confirmed via the log file analysis.The mobile power unit (mpu) (serial number: (b)(6) was not returned for analysis; however, a log file (20240116_110233) was submitted for review that showed events spanning approximately 5 days (b)(6) 2024 per timestamp).A no external power alarm was active on (b)(6) 2024 at 11:07:14 and on (b)(6) 2024 at 11:37:47 and at 11:38:31 due to voltage on both power cables simultaneously dropping to ~0v while connected to the mpu.The backup battery provided power to the system during this event.The alarm cleared once external power was restored to the system controller.Pump operation was not affected.There were no other notable alarms active in the log file.Multiple good faith efforts were sent asking if the mpu has a v-lock connector on the ac power cord.To date, no response has been provided.A root cause for the reported event was unable to be conclusively determined through this analysis.The device history records were reviewed, and the records revealed the mobile power unit (serial number: (b)(6) was manufactured in accordance with manufacturing and qa specifications.Heartmate ii instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate ii patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment.Additionally, heartmate ii patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories for damage, and to replace any equipment that appears damaged or worn.Heartmate ii instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms, including no external power alarms.Heartmate ii instructions for use section 3 ¿powering the system¿ and heartmate ii patient handbook section 3 ¿powering the system¿ addresses the user to not use expired batteries and advises the user to properly dispose of them.Heartmate ii patient handbook and heartmate ii instructions for use (ifu) caution users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18547368
Report Number2916596-2024-00438
Device Sequence Number7779843
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight96 KG